A simple test of exogeneity for recursively structured VAR models

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

The restriction of exogeneity of certain variables in structural VAR models is rarely tested for consistency with the actual data. The reason is obvious: such a test requires estimates of the structural parameters. This paper proposes a solution for models that assume long-run or contemporaneous recursive structures in identification. We show that in such cases, the exogeneity restriction can be assessed statistically using the well-known Granger non-causality test which is conveniently performed in the reduced-form VAR model. Two empirical examples are offered to demonstrate the usefulness of this result.

Original languageEnglish
Pages (from-to)2307-2313
Number of pages7
JournalApplied Economics
Volume37
Issue number20
DOIs
Publication statusPublished - 2005 Nov 10

Bibliographical note

Funding Information:
The author thanks the editor and an associate editor of the journal, and also Lance Fisher for his helpful comments on earlier versions of the paper. This work was supported by Yonsei Business and Economics Research Fund. The usual disclaimer applies.

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Fingerprint

Dive into the research topics of 'A simple test of exogeneity for recursively structured VAR models'. Together they form a unique fingerprint.

Cite this